MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRIC¿; FLOW CYTOMETRIC REAGENTS AND ACCESS

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRIC¿; FLOW CYTOMETRIC REAGENTS AND ACCESS
Model Number 662878
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use with a bd facslyric¿ carryover was occurring.There was no report of patient impact.The following information was provided by the initial reporter: carryover issue.
 
Additional Manufacturer Narrative
H6: investigation summary scope of issue: the scope of issue is only limited to facslyric 3l10c instrument us, part # 662878, serial # (b)(6).Problem statement: customer reported a complaint regarding the instrument producing high carry over.Manufacturing defect trend: there are 0 qns (quality notifications) related to the reported issue.Date range from 24nov2020 to date 24nov2021.Complaint trend: there are 6 complaints related to the issue of high carry over; date range from 24nov2020 to date 24nov2021.Manufacturing device history record (dhr) review: dhr part #662878 serial # (b)(6), file # 662878-662878-z662878000061-105765592-18, was reviewed.The instrument met all the manufacturing specifications prior to release.Investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis and servicemax, the root cause of carryover was due to a loose v8 pinch valve tubing.The customer had initially reported that the system would not release the sample tubes and this was leading to carryover.The fse attempted to resolve the issue in (b)(4) by replacing several parts (656818 - peek restrictor set standard, 652784 - liberty peek tbg kit -no flow sensor opt, 653062 - sample injection tube liberty service, 336504 - two way pinch valve assembly nc, 648817 - assembly sit tube sensors, 65048809 - flow cell repair).The customer began implementing 3 sit flushes between sample tubes to reduce carryover.The instrument was tested and functioning as expected at the date of the repair, but the carryover returned weeks after and required an escalation.During the escalation, (b)(4), field service and nss were sent onsite for customer support.Later, tas, nss, and a sr.Fse were involved in discussing the carryover.The customer reported further aspiration issues on 12/21 and nss and sr.Fse onsite support remained ongoing until the reliability issues with this instrument were resolved.On 12/28 it was discovered that the v8 pinch valve tubing had not been secured properly and was preventing the complete aspiration of liquid from the sit.The v8 valve was adjusted and the instrument was tested and functioning as expected with no further instances of carryover.Although the unexpected results were from patient samples for clinical use, no patient was treated nor harmed from incorrect results.The results were captured prior to any diagnosis decision and was reported to bd as not expected.There was no delay in patient treatment due to any unexpected results.Proper daily and monthly cleaning procedures can be found under ¿maintenance¿ in the user guide; bd facslyric¿ clinical system instructions for use, #23-19938-02 rev.1/vers.A, page 165.The safety risk is moderate, s3, and there was no impact to patient health or safety.Service max review: review of related work order #: 02217507 / 02237191 / 02243581, case # (b)(4).Install date: 21oct2018 defective part number: n/a work order notes (wo-02217507): subject / reported: system will not release tube problem description: system will not release tube work performed: issue with system and "carryover" replaced multiple parts to try and resolve the "carryover" issue.Found air leaking from the flowcell.Ran system and received better results.Customer ran patient samples and implemented 3 sit flushes between tubes to reduce "carryover" ran cst and trucount with no issues.All tests passed cause: system needs more sit flushes between samples.Solution: issue with system and "carryover" replaced multiple parts to try and resolve the "carryover" issue.Found air leaking from the flowcell.Ran system and received better results.Customer ran patient samples and implemented 3 sit flushes between tubes to reduce "carryover" ran cst and trucount with no issues.All tests passed work order notes (b)(4) subject / reported: system will not release tube problem description: system will not release tube work performed: assisted gale igano in resolving carryover issues.Cause: loose flowcell was causing carryover issues solution: assisted gale igano in resolving carryover issues.Work order notes (b)(4) 01/04/2022 10:51 am: no new issues reported.Ok to close for monitoring 12/28/2021 10:28 am: no new issues reported since 12/22.Monitor thru eom.Customer running sit flushes x3 for carry over avoidance.Tas also engaged for ongoing applications support for carry over.Aspirating samples very quick issue resolved.Adjusted valve 8 tubing so it would have a better fit within the valve.Valve 8 tubing was loose so the valve was not actuating the tube properly.Adjusted valve 8 tubing so it would have a better fit within the valve.System tests all pass.Instrument restored for use.12/21/2021 10:09 am: aspirating samples very quick reported 12/21.Request continuation of nss support onsite with sr.Fse until ongoing reliability issues resolved with this instrument.Customer becoming increasingly frustrated.12/15/2021 2:48 pm: bumping to regional for carryover issues ongoing.Tas/nss/sr.Fse all involved.Tas engaging about methods, testing, and specs for carryover.Conference call with customer and all involved scheduled for sometime this week to continue ongoing support and next steps for carry over issues 12/8/2021 8:12 am: multiple issues reported including return of carry over issues previously encountered with this instrument.Field service and nss onsite 12/08 for next level support returned sample evaluation: a return sample was not requested because the replaced parts were not required for the investigation.Risk analysis: risk management file part # 10000063058ra, rev.06/vers.Z, bd facslyric system risk analysis was reviewed.No new hazards have been identified and the current mitigations are sufficient.Hazard(s) identified yes.No.Azure id: 89236 id: libivd-ra-256 3.1.34 reg status: ivd; ruo hazard: incorrect data.Source: flow cell fmea cause: tubing or port detail diameters at spec extremes, causing misalignment.Harmful effects: 1.Unacceptable carryover2.Potential incorrect results risk control: sample carryover testing to confirm the sample carryover level to specifications.Req link (azure id): n/a implementation verification: lsvn-1013-dp sample carryover effectiveness verification: lsvn-1013-dr probability: 1 severity: 3 risk index: 3 residual risk evaluation: a new hazards: none mitigation(s) sufficient yes.No.Root cause: based on the investigation results the root cause of the carryover was due to a loose v8 pinch valve tubing.Conclusion: based on the investigation results the root cause of the carryover was due to a loose v8 pinch valve tubing.The fse confirmed the issue and attempted to resolve the issue by replacing several parts including a new flowcell, but the carryover continued.An escalation was created in wo- 02243581 that involved a tas, nss, sr.Fse, and the customer discussing the methods, testing, and specs of the carryover.It was found that the v8 valve tubing was loose and thus the valve was not actuating the tube properly.This tubing was adjusted to fit properly and the instrument was tested.All system tests passed without incident and the instrument was functioning as expected.No one was harmed or injured, and no medical diagnosis was performed due to any incorrect results.The safety risk is moderate, s3, and there was no impact to patient health or safety.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD FACSLYRIC¿
Common Device Name
FLOW CYTOMETRIC REAGENTS AND ACCESS
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13112607
Report Number2916837-2021-00507
Device Sequence Number4696237
Product Code OYE
UDI-Device Identifier00382906628787
UDI-Public00382906628787
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170974
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number662878
Device Catalogue Number662878
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2021
Supplement Date Received by Manufacturer02/08/2022
Initial Report FDA Received Date12/29/2021
Supplement Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/26/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown